Mathematical Research Letters

Volume 11 (2004)

Number 4

Hilbert-Kunz Functions for Normal Rings

Pages: 539 – 546



Craig Huneke (University of Kansas)

Moira A. McDermott (Gustavus Adolphus College)

Paul Monsky (Brandeis University)


Let $(R,\m,k)$ be an excellent, local, normal ring of characteristic $p$ with a perfect residue field and $\dim R=d$. Let $M$ be a finitely generated $R$-module. We show that there exists $\beta(M) \in$ {\normalsize$\mathbb R$} such that $\lambda(M/I^{[q]}M) = e_{HK}(M) q^d + \beta(M) q^{d-1} + O(q^{d-2})$.

Full Text (PDF format)